Alert archive / New York / Storm Warnings in 2014

Storm Warning 1, NWS New York, NY

March 26, 2014

NWS New York, NY issued this storm warning at Mar 26, 2014, 4:24 AM EDT. It took effect at Mar 26, 2014, 6:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2014, 4:24 AM EDT (08:24 UTC)
In effect from
Mar 26, 2014, 6:00 AM EDT
Expired
Mar 26, 2014, 1:39 PM EDT
In force
8 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

487 
WHUS71 KOKX 260824
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
424 AM EDT WED MAR 26 2014

...STRONG WINDS WITH ROUGH CONDITIONS ON THE WATERS THROUGH THIS
EVENING...

ANZ350-261630-
/O.EXT.KOKX.GL.W.0011.000000T0000Z-140326T1000Z/
/O.NEW.KOKX.SR.W.0001.140326T1000Z-140326T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
424 AM EDT WED MAR 26 2014

...GALE WARNING NOW IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING...
...STORM WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON.

* LOCATION...OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT
  NY OUT 20 NM.

* WINDS...NORTH 30 TO 40 KT WITH GUSTS UP TO 50 KT.

* SEAS...6 TO 12 FEET.

* TIMING...HIGHEST WINDS AND SEAS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

ANZ330-335-338-340-345-261630-
/O.CON.KOKX.SC.Y.0039.000000T0000Z-140326T1000Z/
/O.CON.KOKX.GL.W.0011.140326T1000Z-140327T0300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
424 AM EDT WED MAR 26 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...
...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* LOCATION...NY HARBOR...LONG ISLAND SOUND AND THE BAYS OF LONG
  ISLAND.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...3 TO 6 FEET.

* TIMING...HIGHEST WINDS AND SEAS TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ353-355-261630-
/O.CON.KOKX.GL.W.0011.000000T0000Z-140327T0300Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
424 AM EDT WED MAR 26 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* LOCATION...OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET NY
  OUT 20 NM.

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...5 TO 10 FEET.

* TIMING...HIGHEST WINDS AND SEAS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
2 follow-up statements
235 
WHUS71 KOKX 261006
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
606 AM EDT WED MAR 26 2014

...STRONG WINDS WITH ROUGH CONDITIONS ON THE WATERS THROUGH THIS
EVENING...

ANZ350-261800-
/O.EXP.KOKX.GL.W.0011.000000T0000Z-140326T1000Z/
/O.CON.KOKX.SR.W.0001.000000T0000Z-140326T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
606 AM EDT WED MAR 26 2014

...STORM WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
...GALE WARNING HAS EXPIRED...

* LOCATION...OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT 
  NY OUT 20 NM.

* WINDS...NORTHWEST 30 TO 40 KT WITH GUSTS UP TO 50 KT.

* SEAS...6 TO 11 FEET.

* TIMING...HIGHEST WINDS AND SEAS THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 48 TO
63 KT ARE EXPECTED OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE.
COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND
DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

ANZ330-335-338-340-345-261815-
/O.EXP.KOKX.SC.Y.0039.000000T0000Z-140326T1000Z/
/O.CON.KOKX.GL.W.0011.000000T0000Z-140327T0300Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
606 AM EDT WED MAR 26 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* LOCATION...NY HARBOR...LONG ISLAND SOUND AND THE BAYS OF LONG 
  ISLAND.

* WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 45 KT.

* SEAS...3 TO 5 FEET.

* TIMING...HIGHEST WINDS AND SEAS LATE THIS MORNING INTO THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ353-355-261815-
/O.CON.KOKX.GL.W.0011.000000T0000Z-140327T0300Z/
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
606 AM EDT WED MAR 26 2014

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* LOCATION...OCEAN WATERS FROM SANDY HOOK NJ TO MORICHES INLET 
  NY OUT 20 NM.

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...5 TO 8 FEET.

* TIMING...HIGHEST WINDS AND SEAS LATE THIS MORNING INTO THIS
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
393 
WHUS71 KOKX 261739
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
139 PM EDT WED MAR 26 2014

...STRONG WINDS WITH ROUGH CONDITIONS ON THE WATERS THROUGH
TONIGHT...

ANZ350-270500-
/O.CAN.KOKX.SR.W.0001.000000T0000Z-140326T1800Z/
/O.EXB.KOKX.GL.W.0011.000000T0000Z-140327T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
139 PM EDT WED MAR 26 2014

...GALE WARNING IN EFFECT UNTIL 6 AM EDT THURSDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 6 AM EDT THURSDAY. THE STORM
WARNING HAS BEEN CANCELLED.

* LOCATION...OCEAN WATERS FROM MORICHES INLET TO MONTAUK POINT 
  NY OUT 20 NM.

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...7 TO 10 FEET.

* TIMING...HIGHEST WINDS AND SEAS THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ335-338-270400-
/O.EXT.KOKX.GL.W.0011.000000T0000Z-140327T0400Z/
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-
139 PM EDT WED MAR 26 2014

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* LOCATION...NY HARBOR AND WESTERN LONG ISLAND SOUND.

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...3 TO 5 FEET.

* TIMING...HIGHEST WINDS AND SEAS THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ355-270400-
/O.EXT.KOKX.GL.W.0011.000000T0000Z-140327T0400Z/
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
139 PM EDT WED MAR 26 2014

...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* LOCATION...OCEAN WATERS FROM SANDY HOOK NJ TO FIRE ISLAND INLET 
  NY OUT 20 NM.

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...4 TO 7 FEET.

* TIMING...HIGHEST WINDS AND SEAS THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ330-340-345-353-270500-
/O.EXT.KOKX.GL.W.0011.000000T0000Z-140327T1000Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
139 PM EDT WED MAR 26 2014

...GALE WARNING NOW IN EFFECT UNTIL 6 AM EDT THURSDAY...

* LOCATION...EASTERN LONG ISLAND SOUND...AND THE BAYS OF LONG
  ISLAND.

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 45 KT.

* SEAS...4 TO 7 FEET.

* TIMING...HIGHEST WINDS AND SEAS THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this storm warning went out at Mar 26, 4:07 AM EDT, 17 minutes earlier.

Area forecast discussion, Mar 26, 4:07 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
407 AM EDT WED MAR 26 2014

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM SOUTHEAST OF LONG ISLAND MOVES
TOWARDS NOVA SCOTIA THROUGH TODAY. HIGH PRESSURE FROM THE WEST THEN
BUILDS OVER THE AREA THROUGH THURSDAY MORNING AND THEN MOVES
OFFSHORE THURSDAY AFTERNOON. HIGH PRESSURE MOVES OFFSHORE AS A
COLD FRONT APPROACHES FROM THE WEST THURSDAY NIGHT INTO FRIDAY.
THE FRONT STALLS JUST SOUTH OF THE REGION FRIDAY NIGHT INTO
SATURDAY AS A WAVE OF LOW PRESSURE DEVELOPS ALONG THE FRONT ACROSS
THE OHIO AND TENNESSEE VALLEYS. THE LOW PASSES TO THE SOUTH
SATURDAY NIGHT INTO SUNDAY MORNING. HIGH PRESSURE THEN SLOWLY
BUILDS BACK INTO THE AREA SUNDAY INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DRIER AIR IN THE ATMOSPHERE MOVING IN FROM THE WEST AND ENOUGH DRY
AIR IN THE LOW LEVELS TO LIMIT ANY SNOWFALL...EVEN OVER EASTERN
SECTIONS. SNOWFALL TOTALS LOWERED AND ANY ACCUMULATIONS EXPECTED
TO REMAIN BELOW AN INCH...MAINLY ACROSS EASTERN SUFFOLK COUNTY ON
LONG ISLAND.

THE AMBIENT TEMPERATURES THIS MORNING WILL BE A LARGE DETERMINANT
OF MAX TEMPERATURES TODAY. COLD AIR ADVECTION WILL PROVIDE A WELL
MIXED BOUNDARY LAYER...AND RESULTING GUSTY WINDS. THE LOW
OFFSHORE WILL BE RAPIDLY DEEPENING AND EXPERIENCING BOMBOGENESIS.
THE RESULTING TIGHT PRESSURE GRADIENT AND COLD AIR ADVECTION WILL
KEEP WINDS VERY GUSTY TODAY...AND THIS WILL BE PRONOUNCED OVER
EASTERN SECTIONS WHERE HIGHEST GUSTS WILL LIKELY BE. THE GUSTS
WILL RANGE BETWEEN 40 AND 50 MPH...HIGHER OUT EAST. HIGH TEMPS
WERE 1/3 MAV AND 2/3 MET...PREFERRING THE COLDER SIDE OF GUIDANCE.
THIS YIELDS TEMPERATURES STAYING MAINLY IN THE LOW TO MID 30S FOR
HIGHS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
THE STRONG LOW WILL BE NEAR NOVA SCOTIA WITH HIGH PRESSURE
EVENTUALLY BUILDING IN FROM THE WEST. THE PRESSURE GRADIENT WILL
BE INITIALLY VERY TIGHT...ESPECIALLY ACROSS EASTERN SECTIONS. THE
WINDS WILL EVENTUALLY LOWER IN RESPONSE TO HIGH PRESSURE AND
LOWERING PRESSURE GRADIENT. SUBSIDENCE FROM THE HIGH WILL ALSO
ALLOW FOR MOSTLY CLEAR SKIES. LOWS WERE TAKEN FROM MAVS WHICH
BETTER DEPICT RELATIVELY WARMER TEMPS NEAR COAST AND NYC AND LOWER
ACROSS INTERIOR WHERE WINDS WILL BE LIGHTER.

FOR THURSDAY...A MODERATION OF THE AIRMASS WITH A REBOUND IN TEMPS
AS SOUTHWEST FLOW DEVELOPS IN THE AFTERNOON. THIS WILL BE IN
RESPONSE TO HIGH PRESSURE MOVING OFFSHORE. HIGHS WERE A BLEND OF
1/4 MAV...1/4 MET...AND 1/2 GMOS...YIELDING A RANGE FROM THE UPPER
30S TO MID 40S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...

&&

.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE WELL OFF THE MID ATLANTIC COAST WILL RAPIDLY
INTENSIFY AS IT PASSES WELL TO OUR SOUTHEAST TONIGHT...AND THEN
TOWARDS NOVA SCOTIA WEDNESDAY. HIGH PRESSURE BEGINS TO BUILD IN
FROM THE WEST WEDNESDAY EVENING.

MAIN STORY AT THE TERMINALS WILL BE THE WIND. NE FLOW BACKS TO
THE NNW THEN NW OVERNIGHT WITH WIND SPEEDS INCREASING TO AROUND
15-20G25-30KT BY 12Z...THEN TO 23-28G34-39KT BY AROUND MIDDAY.
WINDS SLOWLY DIMINISH...WHILE REMAINING GUSTY...IN THE EVENING

MAINLY VFR THROUGH THE TAF PERIOD. NOW APPEARS THAT MOST IF NOT
ALL THE STEADY SNOW WILL STAY S OF THE TERMINALS...BUT DO HAVE A
TEMPO FOR FIRST FEW HOURS OF TAF PERIOD KLGA/KJFK/KISP FOR MVFR
IN LIGHT SNOW...AS THERE STILL IS SOME POTENTIAL FOR
THAT...THOUGH EVEN THAT CONTINUES TO DIMINISH.

.OUTLOOK FOR 06Z THURSDAY THROUGH SUNDAY...
.LATE WEDNESDAY NIGHT...VFR. NW WINDS G20-30KT EARLY.
.THURSDAY-THURSDAY EVENING...VFR.
.LATE THURSDAY NIGHT-FRIDAY...MVFR OR LOWER POSSIBLE IN -SHRA.
LLWS POSSIBLE.
.FRIDAY NIGHT...BECOMING VFR EARLY.
.SATURDAY-SUNDAY...MVFR OR LOWER POSSIBLE WITH RAIN. LLWS
POSSIBLE SATURDAY NIGHT. N WIND G20+ KT POSSIBLE SUNDAY.

&&

.MARINE...
GALES TO START OUT WITH BOUNDARY LAYER WINDS INCREASING ENOUGH FOR
OCEAN WATERS EAST OF MORICHES INLET TO HAVE STORM FORCE WINDS
THIS MORNING. THESE WILL THEN DROP TO GALES THROUGH EARLY THIS
EVENING. THEREAFTER...SCA CONDITIONS FOR REMAINDER OF TONIGHT WITH
SUB SCA CONDITIONS EVENTUALLY RETURNING FOR THURSDAY.

HIGH PRESSURE MOVES OFFSHORE...AS A COLD FRONT APPROACHES FROM
THE WEST THURSDAY NIGHT. 00Z NAM IS THE FASTEST IN BRINGING THE
PRECIPITATION ASSOCIATED WITH THE FRONTAL SYSTEM BY THURSDAY NIGHT
ACROSS THE LOWER HUDSON VALLEY WHILE THE 00Z GFS/ECMWF BRINGS
PRECIPITATION INTO THE AREA AROUND DAYBREAK ON FRIDAY.

PRECIPITATION ASSOCIATED WITH THE FRONTAL SYSTEM LOOKS TO TAPER OFF
FRIDAY NIGHT. ANOTHER LOW PRESSURE DEVELOPS ON SATURDAY AND PUSHES
UP NEAR OR JUST SOUTH OF THE AREA SATURDAY NIGHT INTO
SUNDAY...BRINGING A PROLONGED PERIOD OF OVERRUNNING RAIN SATURDAY
INTO SUNDAY MORNING. HIGH PRESSURE THEN BUILDS IN FOR MONDAY AND
TUESDAY BEFORE ANOTHER FRONTAL SYSTEM APPROACHES ON TUESDAY.

ABOVE NORMAL TEMPERATURES EXPECTED ON FRIDAY...WITH HIGHS IN THE MID
TO UPPER 50S. FOR THE REMAINDER OF THE EXTENDED PERIOD EXPECT MAX
TEMPERATURES TO BE NEAR SEASONABLE LEVELS AND MIN TEMPERATURES
SLIGHTLY ABOVE NORMAL.

&&

.HYDROLOGY...
LESS THAN A TENTH OF AN INCH LIQUID ACROSS EASTERN SECTIONS
THROUGH EARLY THIS MORNING. THIS WILL BE IN FORM OF SNOW WITH NO
HYDROLOGIC PROBLEMS EXPECTED.

THERE IS THE POTENTIAL FOR A SIGNIFICANT RAINFALL SATURDAY INTO
SUNDAY MORNING AS A WAVE OF LOW PRESSURE PASSES NEAR OR JUST SOUTH
OF THE REGION. RAINFALL AMOUNTS UP TO AN INCH ARE POSSIBLE AT THIS
TIME.

&&

.CLIMATE...
RECORD LOW MAXIMUMS FOR WEDNESDAY MARCH 26

LOCATION...RECORD/YEAR...FORECAST
NEWARK        34/1937       36
BRIDGEPORT    33/2001       38
CENTRAL PARK  35/1872       35
LAGUARDIA     34/1947       36
KENNEDY       36/1971       37
ISLIP         34/2001       36

RECORD LOW MINIMUMS FOR THURSDAY MARCH 27

LOCATION...RECORD/YEAR...FORECAST
NEWARK        23/2001*      19
BRIDGEPORT    20/2001*      17
CENTRAL PARK  20/1894       23
LAGUARDIA     24/1975       25
KENNEDY       24/2001*      21
ISLIP         22/2001       18

* AND IN PREVIOUS YEARS

&&

.EQUIPMENT...
THE NOAA WEATHER RADIO TRANSMITTER THAT SERVES THE NEW YORK CITY
METROPOLITAN AREA REMAINS OUT OF SERVICE DUE TO RADIO FREQUENCY
INTERFERENCE WITH THE U.S COAST GUARD TRANSMITTER.

FOR MORE INFORMATION SEE THE FOLLOWING PUBLIC INFORMATION
STATEMENT (ALL LOWER CASE):
WWW.ERH.NOAA.GOV/OKX/PRODUCTS/STATIC.TXT

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR CTZ007-008-011-012.
     WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING
     FOR CTZ005-006-009-010.
NY...WIND ADVISORY FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING
     FOR NYZ079-081.
     WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING
     FOR NYZ067>075-078-080-176>179.
NJ...WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM EDT THIS EVENING
     FOR NJZ002-004-006-103>108.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
     ANZ330-335-338-340-345.
     GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR ANZ330-335-338-
     340-345.
     GALE WARNING UNTIL 11 PM EDT THIS EVENING FOR ANZ353-355.
     STORM WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ350.
     GALE WARNING UNTIL 6 AM EDT EARLY THIS MORNING FOR ANZ350.

&&

SYNOPSIS...FIG/JM
NEAR TERM...JM
SHORT TERM...JM
LONG TERM...FIG
AVIATION...MALOIT
MARINE...FIG/JM
HYDROLOGY...FIG/JM
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Mar 25, 4:32 PM EDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
432 PM EDT TUE MAR 25 2014

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-261000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
432 PM EDT TUE MAR 25 2014

...WIND ADVISORY IN EFFECT FROM 8 AM TO 6 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-261000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
432 PM EDT TUE MAR 25 2014

...GALE WARNING IN EFFECT FROM 6 AM TO 11 PM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ350-353-355-261000-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
432 PM EDT TUE MAR 25 2014

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Storm Warnings in New York, 2014Every storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.